Can copper IUD cause thickening of the uterus wall?
I am 43 and 1.5 years ago got copper IUD inserted by family doctor. Last summer I started to experience clear, odorless mucus discharge tinted with blood. The discharge would start one week after the end of my period and would last for a week or so, then it would disappear until next period. Also I started to experience very heavy periods that would last for up to 3 days. Very heavy flow. Last lime I even felt light headed in the morning. I went to see my fam. doc and he send me for an ultrasound that showed that the uterus wall near an IUD is thicker than usual. He send me to a specialist. He also mentioned that it can be just an inflammation or ...cancer. I am very upset since it may take weeks or even months to hear from specialist. I do not have any results, but I am freaking out and the thoughts that are coming into my head are very scary. I have 6.5 and 9 year kids. Any idea of what it can be????
I just ran across your post. I am 38.5 years old and have had a copper iud for 10 months. It took a while to stop bleeding after insertion, then my periods were regular except that there were 3 days of extremely heavy bleeding. This past month, however, I had spotting 1 week prior to my period with about 2 hours of heavy flow, then back to spotting. I was a little worried and also wanted the IUD removed, so I made an appt with a GYN (a new dr as we just moved). He did a sonogram which showed my uterus lining was thickened. He took out the IUD (per my wishes) and did an endometrial biopsy. I was a little taken aback with the biopsy....so, I flat out asked if he was looking for cancer....his response, no....not at all - just looking to see if there was a missed ovulation which caused xtra buildup or if it is the IUD - he suggested that if it were the first case, a round of progestin may be in order to help shes the lining.....regardless, I will be waiting for the results on the edge of my seat b/c I am also worried that cancer is an option (maybe it is the word biopsy that is scary) - anyway, I would be happy to share any info I receive with you unless you have already seen your specialist....i am hoping it is just related to the IUD. If you have anymore info, I would love to hear what you have found? Thanks!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.